Alert archive / Wisconsin / Wind Advisories in 2013
Wind Advisory 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind advisory at Jan 19, 2013, 3:59 AM CST for 20 counties in Wisconsin. It took effect at Jan 19, 2013, 3:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2013, 3:59 AM CST (09:59 UTC)
- In effect from
- Jan 19, 2013, 3:00 PM CST
- Expired
- Jan 20, 2013, 3:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
761 WWUS73 KMKX 190959 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 359 AM CST SAT JAN 19 2013 ...STRONG WINDS AND VERY COLD TEMPERATURES WITH ARCTIC FRONT LATE THIS AFTERNOON AND TONIGHT... .STRONG WINDS GUSTING TO 45 TO 50 MPH WILL ARRIVE WITH AN ARCTIC COLD FRONT FOR LATE THIS AFTERNOON AND TONIGHT. TEMPERATURES WILL BE IN THE 40S TODAY BUT PLUMMET TONIGHT INTO THE SINGLE DIGITS WITH WIND CHILL TEMPERATURES FROM 5 BELOW TO 15 BELOW ZERO. WIZ046-047-056-057-062-063-067-068-191800- /O.NEW.KMKX.WI.Y.0001.130119T2100Z-130120T0600Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE 359 AM CST SAT JAN 19 2013 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. * TIMING...THE COLD FRONT AND STRONG WINDS WILL ARRIVE LATE THIS AFTERNOON WITH THE STRONG WINDS LASTING THROUGH THE EVENING. * WINDS...WEST TO NORTHWEST WINDS 25 TO 30 MPH GUSTING TO 45 TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT. FALLING TEMPERATURES AND VERY COLD WIND CHILLS WILL LEAD TO FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WIZ051-052-058>060-064>066-069>072-191800- /O.NEW.KMKX.WI.Y.0001.130119T2300Z-130120T0900Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 359 AM CST SAT JAN 19 2013 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM CST SUNDAY. * TIMING...THE COLD FRONT AND STRONG WINDS WILL ARRIVE AROUND SUNSET WITH THE STRONG WINDS LASTING MUCH OF THE NIGHT. * WINDS...WEST TO NORTHWEST WINDS 25 TO 30 MPH GUSTING TO 45 TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT. FALLING TEMPERATURES AND VERY COLD WIND CHILLS WILL LEAD TO FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MG
6 follow-up statements
057 WWUS73 KMKX 191650 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1050 AM CST SAT JAN 19 2013 ...STRONG WINDS AND VERY COLD TEMPERATURES WITH ARCTIC FRONT LATE LATER THIS AFTERNOON AND TONIGHT... .STRONG WINDS GUSTING TO 45 TO 50 MPH WILL ARRIVE WITH AN ARCTIC COLD FRONT FOR LATE THIS AFTERNOON IN SOUTH CENTRAL AND TONIGHT. TEMPERATURES WILL PLUMMET TONIGHT INTO THE SINGLE DIGITS WITH WIND CHILL TEMPERATURES FROM 5 BELOW TO 15 BELOW ZERO. WIZ046-047-056-057-062-063-067-068-200100- /O.CON.KMKX.WI.Y.0001.130119T2100Z-130120T0600Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE 1050 AM CST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. * TIMING...THE COLD FRONT AND STRONG WINDS WILL ARRIVE VERY LATE THIS AFTERNOON OR EARLY THIS EVENING WITH THE STRONG WINDS LASTING THROUGH THE EVENING. * WINDS...WEST TO NORTHWEST WINDS 25 TO 30 MPH GUSTING TO 45 TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT. FALLING TEMPERATURES AND VERY COLD WIND CHILLS WILL LEAD TO FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WIZ051-052-058>060-064>066-069>072-200100- /O.CON.KMKX.WI.Y.0001.130119T2300Z-130120T0900Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 1050 AM CST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM CST SUNDAY. * TIMING...THE COLD FRONT AND STRONG WINDS WILL ARRIVE EARLY THIS EVENING WITH THE STRONG WINDS LASTING MUCH OF THE NIGHT. * WINDS...WEST TO NORTHWEST WINDS 25 TO 30 MPH GUSTING TO 45 TO 50 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT. FALLING TEMPERATURES AND VERY COLD WIND CHILLS WILL LEAD TO FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COLLAR
563 WWUS73 KMKX 192055 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 255 PM CST SAT JAN 19 2013 ...STRONG WINDS AND VERY COLD TEMPERATURES WITH ARCTIC FRONT LATER THIS AFTERNOON AND TONIGHT... .STRONG WINDS GUSTING TO 45 TO 55 MPH WILL ARRIVE WITH AN ARCTIC COLD FRONT FOR LATE THIS AFTERNOON IN SOUTH CENTRAL WISCONSIN AND THIS EVENING IN SOUTHEAST WISCONSIN. TEMPERATURES WILL PLUMMET TONIGHT INTO THE SINGLE DIGITS WITH WIND CHILL TEMPERATURES FROM 5 BELOW TO 15 BELOW ZERO. WIZ051-052-058>060-064>066-069>072-200500- /O.EXT.KMKX.WI.Y.0001.130120T0000Z-130120T0900Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 255 PM CST SAT JAN 19 2013 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST SUNDAY. * TIMING...THE COLD FRONT AND STRONG WINDS WILL ARRIVE EARLY THIS EVENING WITH THE STRONG WINDS LASTING MUCH OF THE NIGHT. * WINDS...NORTHWEST WINDS 25 TO 35 MPH GUSTING TO 45 TO 55 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT. FALLING TEMPERATURES AND VERY COLD WIND CHILLS WILL LEAD TO FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WIZ046-047-056-057-062-063-067-068-200500- /O.CON.KMKX.WI.Y.0001.130119T2100Z-130120T0600Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE 255 PM CST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...THE COLD FRONT AND STRONG WINDS WILL ARRIVE VERY LATE THIS AFTERNOON WITH THE STRONG WINDS LASTING THROUGH THE EVENING. * WINDS...NORTHWEST WINDS 25 TO 35 MPH GUSTING TO 45 TO 55 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT. FALLING TEMPERATURES AND VERY COLD WIND CHILLS WILL LEAD TO FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COLLAR
514 WWUS73 KMKX 200057 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 657 PM CST SAT JAN 19 2013 ...STRONG WINDS AND VERY COLD TEMPERATURES WITH ARCTIC FRONT TONIGHT... .STRONG WINDS GUSTING TO 45 TO 55 MPH ARE MOVING ACROSS SOUTH CENTRAL WISCONSIN CURRENTLY ALONG AN ARCTIC COLD FRONT. THE HIGHEST WINDS WILL ARRIVE IN EAST CENTRAL AND SOUTHEAST WISCONSIN BEFORE 9 PM THIS EVENING. TEMPERATURES WILL PLUMMET TONIGHT INTO THE SINGLE DIGITS WITH WIND CHILL TEMPERATURES FROM 5 BELOW TO 15 BELOW ZERO. WIZ046-047-056-057-062-063-067-068-200400- /O.CON.KMKX.WI.Y.0001.000000T0000Z-130120T0600Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE 657 PM CST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...STRONGEST WINDS THROUGH 9 PM AND THEN GRADUALLY DECREASING THE REST OF THE EVENING. * WINDS...NORTHWEST WINDS 25 TO 35 MPH GUSTING TO 45 TO 55 MPH. HIGHEST MEASURED GUSTS SO FAR: 53 MPH AT MINERAL POINT...51 MPH AT LONE ROCK...AND 45 MPH AT MIDDLETON. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT. FALLING TEMPERATURES AND VERY COLD WIND CHILLS WILL LEAD TO FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WIZ051-052-058>060-064>066-069>072-200400- /O.CON.KMKX.WI.Y.0001.000000T0000Z-130120T0900Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 657 PM CST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. * TIMING...THE COLD FRONT WILL MOVE ACROSS THE AREA BY 8 PM WITH THE STRONGEST WINDS BETWEEN 8 AND 10 PM. WINDS WILL GRADUALLY DIMINISH AFTER MIDNIGHT. * WINDS...NORTHWEST WINDS 25 TO 35 MPH GUSTING TO 45 TO 55 MPH. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT. FALLING TEMPERATURES AND VERY COLD WIND CHILLS WILL LEAD TO FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CRAVEN
911 WWUS73 KMKX 200410 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1010 PM CST SAT JAN 19 2013 ...STRONG WINDS AND VERY COLD TEMPERATURES WITH ARCTIC FRONT TONIGHT... .STRONG WINDS GUSTING TO 45 TO 60 MPH CONTINUE ACROSS SOUTHERN WISCONSINRE MOVING ACROSS SOUTH CENTRAL WISCONSIN IN THE WAKE OF AN ARCTIC COLD FRONT. TEMPERATURES WILL PLUMMET TONIGHT INTO THE SINGLE DIGITS WITH WIND CHILL TEMPERATURES FROM 5 BELOW TO 15 BELOW ZERO. WIZ046-047-056-057-062-063-067-068-200600- /O.CON.KMKX.WI.Y.0001.000000T0000Z-130120T0600Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE 1010 PM CST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...STRONGEST WINDS HAVE ALREADY OCCURRED AND WINDS SHOULD GRADUALLY DIMINISH THE REST OF THE NIGHT. * WINDS...NORTHWEST WINDS 20 TO 30 MPH GUSTING TO 40 TO 50 MPH. HIGHEST MEASURED GUSTS SO FAR: 58 MPH AT MINERAL POINT AND MONROE...55 MPH AT LONE ROCK AND LODI...AND 48 MPH AT MADISON. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT. FALLING TEMPERATURES AND VERY COLD WIND CHILLS WILL LEAD TO FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WIZ051-052-058>060-064>066-069>072-200630- /O.CON.KMKX.WI.Y.0001.000000T0000Z-130120T0900Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 1010 PM CST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. * TIMING...STRONGEST WINDS OCCURRING LATE THIS EVENING. WINDS WILL GRADUALLY DIMINISH AFTER MIDNIGHT. * WINDS...NORTHWEST WINDS 25 TO 35 MPH GUSTING TO 45 TO 55 MPH. HIGHEST MEASURED GUSTS SO FAR: 58 MPH AT FOND DU LAC... ELKHORN...AND KENOSHA. 53 MPH AT SHEBOYGAN...52 MPH AT JANESVILLE AND WAUKESHA...50 MPH AT SULLIVAN AND PALMYRA...AND 48 MPH AT MILWAUKEE. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT. FALLING TEMPERATURES AND VERY COLD WIND CHILLS WILL LEAD TO FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CRAVEN
094 WWUS73 KMKX 200540 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1140 PM CST SAT JAN 19 2013 ...WINDS DIMINISHING IN SOUTH CENTRAL WISCONSIN AS ARCTIC AIR CONTINUES TO POUR ACROSS THE AREA... .WINDS ARE NO LONGER GUSTING ABOVE 40 MPH IN SOUTH CENTRAL WISCONSIN...BUT WILL CONTINUE TO GUST AROUND 45 MPH FOR A FEW MORE HOURS IN SOUTHEAST WISCONSIN. TEMPERATURES WILL PLUMMET TONIGHT INTO THE SINGLE DIGITS WITH WIND CHILL TEMPERATURES FROM 5 BELOW TO 15 BELOW ZERO. WIZ046-047-056-057-062-063-067-068-200645- /O.EXP.KMKX.WI.Y.0001.000000T0000Z-130120T0600Z/ MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE... WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE 1140 PM CST SAT JAN 19 2013 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT. WINDS CONTINUE TO DIMINISH OVERNIGHT. GUSTS TO 35 MPH REMAIN POSSIBLE AS WIND CHILL VALUES DROP TO ABOUT 10 BELOW ZERO OVERNIGHT. $$ WIZ051-052-058>060-064>066-069>072-200900- /O.CON.KMKX.WI.Y.0001.000000T0000Z-130120T0900Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 1140 PM CST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY. * TIMING...STRONGEST WINDS HAVE ENDED...AND GRADUALLY DIMINISHING WINDS ARE EXPECTED OVERNIGHT. * WINDS...NORTHWEST WINDS 20 TO 30 MPH GUSTING TO 45 MPH. HIGHEST MEASURED GUSTS SO FAR: 62 MPH AT SHEBOYGAN HARBOR...60 MPH ON SOUTH SIDE OF WAUKESHA...58 MPH AT FOND DU LAC...ELKHORN...AND KENOSHA. 55 MPH AT KENOSHA HARBOR...52 MPH AT JANESVILLE... WHITEWATER...AND WAUKESHA...50 MPH AT SULLIVAN AND PALMYRA...AND 48 MPH AT MILWAUKEE. * IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT. FALLING TEMPERATURES AND VERY COLD WIND CHILLS WILL LEAD TO FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CRAVEN
619 WWUS73 KMKX 200854 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 254 AM CST SUN JAN 20 2013 WIZ051-052-058>060-064>066-069>072-201000- /O.EXP.KMKX.WI.Y.0001.000000T0000Z-130120T0900Z/ FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA- MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM... WEST BEND...PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 254 AM CST SUN JAN 20 2013 ...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING. WINDS HAVE BEEN DECREASING ACROSS SOUTHEAST AND EAST CENTRAL WISCONSIN WITH WIND GUSTS UNDER 40 MPH. NORTHWEST WINDS WILL CONTINUE DECREASE THROUGH THE MORNING. $$ MG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Jan 19, 3:41 AM CST, 18 minutes earlier.
Area forecast discussion, Jan 19, 3:41 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 AM CST SAT JAN 19 2013
.TODAY AND TONIGHT...FORECAST CONFIDENCE...HIGH
A 140 KT JET STREAK AND DIGGING...AMPLIFYING SHORTWAVE TROUGH WILL
TRACK FROM SASKATCHEWAN CANADA TO LAKE SUPERIOR AND NRN WI BY 00Z
SUN. STRONG CYCLOGENESIS WILL OCCUR AS LOW PRESSURE DEEPENS ABOUT 10
MB FROM NRN MN TO THE NRN TIP OF LAKE MI BY 00Z SUN. THE LOW WILL
THEN CONTINUE TO DEEPEN ABOUT ANOTHER 12 MB TO 985 MB AS IT TRACKS
INTO SRN QUEBEC CANADA LATE SAT NT. THE STRONG COLD FRONT WILL
ARRIVE LATE THIS AFTERNOON AND EARLY EVENING. STEEP LAPSE RATES AND
PRESSURE RISES OF 8-10 MB THIS EVENING WILL ACCOMPANY THE STRONG
COLD ADVECTION. THE AVERAGE WIND IN THE MIXED LAYER IS AROUND 40 KTS
WHICH WILL BE THE FORECASTED WIND GUST AND SUPPORTS A WIND ADVISORY.
BEFORE COLD FROPA...CLOUDS WILL DECREASE THIS AFTERNOON WITH
CONTINUED LOW LEVEL WARM ADVECTION ON SWLY WINDS. TEMPS EXPECTED TO
RISE INTO THE MID TO UPPER 40S BASED ON THE ECMWF AND HIGHS IN THE
50S YESTERDAY IN SRN AND ERN IA.
THERE ARE ALSO SMALL CHANCES FOR A BRIEF PERIOD OF LIGHT RAIN AND
SNOW IN THE FAR NRN CWA WITH THE COLD FRONT LATE THIS AFTERNOON.
THIS AREA IS ON THE SRN PERIPHERY OF BETTER MOISTURE AND PVA ALOFT
ALONG WITH THE FRONTOGENESIS THAT WILL BE PRESENT.
STRONG COLD ADVECTION TO THEN DROP TEMPS INTO THE SINGLE DIGITS FOR
SUN AM WITH WIND CHILLS FROM 5 BELOW TO 15 BELOW ZERO.
.SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH
COULD SEE SOME LIGHT SNOW OR FLURRIES SUNDAY AFTERNOON AS A
SHORTWAVE QUICKLY DROPS THROUGH THE NORTHWEST FLOW. PER OVERLAP
AMONG MODELS...STILL LOOKS LIKE BEST CHANCE FOR SOME FLAKES WOULD BE
ACROSS THE SOUTHWEST FORECAST AREA. WILL BE A CHILLY DAY...WITH
HIGHS STRUGGLING INTO THE LOW OR MID TEENS. WINDS WILL REMAIN ON THE
BREEZY SIDE...SO GOOD CHANCE WIND CHILLS WILL BE STUCK NEAR OR BELOW
ZERO THROUGH THE DAY.
MORE COLD ADVECTION EXPECTED SUNDAY NIGHT INTO MONDAY BEHIND THE
EXITING SHORTWAVE. WIND CHILLS ARE EXPECTED TO DROP INTO THE -10F TO
-20F RANGE SUNDAY NIGHT...AND -20F TO -30F MONDAY NIGHT. WITH HIGHS
ONLY IN THE SINGLE DIGITS MONDAY...WIND CHILLS MAY NOT GET ABOVE
-10F DURING THE DAY. HIGH TEMPS TUESDAY WILL GENERALLY BE AS COLD AS
MONDAY...THOUGH WINDS WILL AT LEAST BE A BIT LIGHTER. STILL...WILL
PROBABLY SEE BELOW ZERO WIND CHILLS CONTINUE THROUGH THE DAY.
NEEDLESS TO SAY...GOING TO BE A VERY COLD STRETCH OF WEATHER LATE IN
THE WEEK INTO EARLY NEXT WEEK.
.WEDNESDAY THROUGH FRIDAY...FORECAST CONFIDENCE...LOW TO MEDIUM
MAY SEE HIGHS JUMP A GOOD 10 DEGREES FROM TUESDAY...THOUGH WILL
STILL BE WELL BELOW NORMAL. LOOKS LIKE WIDESPREAD WIND CHILLS ABOVE
ZERO BY LATE MORNING FOR THE FIRST TIME SINCE SATURDAY EVENING.
NOT MUCH CONFIDENCE IN THE LATE WEEK FORECAST. MODELS HAVE SHIFTED
SOUTH WITH THE EXPECTED LOW PRESSURE SYSTEM...LEAVING SOUTHERN
WISCONSIN ON THE COLD SIDE OF THE LOW. SOME TIMING DIFFERENCES
NOW...WITH THE ECMWF STICKING WITH THURSDAY FOR THE LOW
PASSAGE...WHILE THE GFS HAS SLOWED TO LATE THURSDAY NIGHT INTO
FRIDAY MORNING. CONSEQUENTLY...POPS ARE SPREAD OUT QUITE A BIT
BETWEEN THURSDAY AND FRIDAY. LOOKS LIKE SNOW AT THIS POINT GIVEN THE
FARTHER SOUTH TRACK...THOUGH MODELS ARE NOT CURRENTLY SUGGESTING
MUCH IN THE WAY OF ACCUMULATIONS.
&&
.AVIATION AND MARINE...THESE SECTIONS WILL BE ADDED SHORTLY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT
FOR WIZ046-047-056-057-062-063-067-068.
WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 3 AM CST SUNDAY FOR
WIZ051-052-058>060-064>066-069>072.
LM...HEAVY FREEZING SPRAY WARNING FROM MIDNIGHT TONIGHT TO NOON CST
SUNDAY FOR LMZ643>646.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR LMZ646.
GALE WARNING FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY FOR
LMZ643>646.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING
FOR LMZ643>645.
&&
TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
SUNDAY THROUGH FRIDAY...DDVHazardous weather outlook, Jan 18, 3:30 PM CST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CST FRI JAN 18 2013 WIZ046-047-051-052-056>060-062>072-191000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 330 PM CST FRI JAN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHWEST WINDS IN THE WAKE OF A STRONG COLD FRONT WILL APPROACH WIND ADVISORY CRITERIA LATE SATURDAY AFTERNOON AND EVENING. THESE STRONG WINDS WILL USHER MUCH COLDER AIR INTO SOUTHERN WISCONSIN SATURDAY NIGHT. THE COLD AIR WILL LINGER OVER THE AREA THROUGH TUESDAY. WIND CHILLS WILL TUMBLE TO BETWEEN 10 AND 20 BELOW ZERO SUNDAY NIGHT INTO EARLY MONDAY...AND BETWEEN 15 AND 25 BELOW ZERO MONDAY NIGHT INTO EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS LMZ643>646-191000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 330 PM CST FRI JAN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A GALE WARNING REMAINS IN EFFECT INTO THIS EVENING DUE TO BRISK SOUTH TO SOUTHWEST WINDS. WINDS AND WAVES WILL THEN LIKELY REMAIN AT SMALL CRAFT ADVISORY LEVELS FOR A TIME TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG LOW PRESSURE MOVING THROUGH THE WESTERN GREAT LAKES SATURDAY AND SATURDAY NIGHT WILL CAUSE WINDS TO APPROACH GALE FORCE LEVELS AGAIN SATURDAY NIGHT. A GALE WATCH HAS BEEN POSTED FOR SATURDAY NIGHT. OTHERWISE WINDS AND WAVES WILL REACH SMALL CRAFT ADVISORY LEVELS FROM TIME TO TIME SATURDAY AFTERNOON INTO MONDAY. THE THREAT FOR FREEZING SPRAY WILL INCREASE OVER THE WEEKEND AND EARLY NEXT WEEK AS MUCH COLDER AIR SETTLES OVER LAKE MICHIGAN. A HEAVY FREEZING SPRAY WATCH HAS BEEN ISSUED FOR LATE SATURDAY NIGHT THROUGH MID DAY SUNDAY. WWW.WEATHER.GOV/MKX DAVIS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 9:14 PM CST | Small Craft Advisory | MKX | 21 hr | |
| Jan 19, 4:15 AM CST | Gale Warning | MKX | 23 hr | |
| Jan 19, 4:15 AM CST | Small Craft Advisory | MKX | 14 hr | |
| Jan 19, 4:15 AM CST | Heavy Freezing Spray Warning | MKX | 32 hr |
Nearby
Wind Advisories in Wisconsin, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.